Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Why is my child suffering from fever, cold and cough even after giving calpal?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
My three and half year old son having fever, cold and cuff from three days. I have given calpal and relent. Still is not completely cured. Please advise.
Posted Fri, 31 Jan 2014 in Child Health
Answered by Dr. Uma Rajah Ananth 41 minutes later
Brief Answer: mostly viral Detailed Answer: Hello, Yes you are correct. This is mostly viral fever. You only give paracetamol ( calpol) and antihistamine( cetrizine) See whether the fever is showing a decreasing trend. Check whether he is active when there is no fever. Give him plenty of fluids like water ,milk,juices. If he develops some other signs like rash,joint swelling etc go to the doctor immediately again. Otherwise wait for another 2-3 days and see. For cough, if it is dry cough you an give some cough syrup like chericof - you can get something prescribed but your doctor. God bless Dr uma
Above answer was peer-reviewed by
Follow-up: Why is my child suffering from fever, cold and cough even after giving calpal? 1 hour later
Thanks Uma. He is very active when no fever and his appetite is normal. Yesterday night given calpal 250 mg, till now no fever. Still his cold not completely cured. No signs of swelling and rashes. Now he is feeling feverish. He is having wet cough. Please Advise. Thanks XXXX
Answered by Dr. Uma Rajah Ananth 31 minutes later
Brief Answer: wait for few more days Detailed Answer: Hi Mr XXXXXXX Do not worry.This looks like a typical viral fever from your description. Fever will come down slowly. Cough always takes time. For cold u can continue relent. As of now antibiotics are not needed even if the cough is slightly wet. He should get better in a weeks time. Good luck Dr Uma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor